Crazy itching after liposuction. What can I do?
Doctor Answers 5
Itching after liposuction
Thank you for the question. It is rather difficult to fully evaluate your situation without an in-person exam. It is not uncommon to experience some swelling and discomfort following liposuction. In particular, the itchy sensation you're describing may be due to an irritation or disruption of the nerves. It would help to know when you had your procedure done. If it was done fairly recently, I don't think you have any major reasons to be concerned. Give it some time, these symptoms usually resolve on their own in six to eight weeks after the procedure.
An in-person exam with a board-certified plastic surgeon would be the best way to assess your situation and guarantee an individualized medical advice. Best of luck! Dr. Michael Omidi.
Itching after liposuction
I can understand how you feel. The itching is not common but it can be very disturbing.
I had it after my liposuction. The good news is that it goes away as nerve sensation
returns to normal. Trying to scratch doesn't help because of the numbness in the skin
and can make it worst. In addition to antihistamines you may try cold compresses or
cold gel packs to the areas of concern. Do not use direct ice or frozen items directly
over the skin as they may cause freeze burns. Best wishes.
Severe itching after liposuctino
Thank you for asking about your liposuction
- Intense itching is usually from the garment or caused by narcotic pain medicines.
- First, ask your surgeon if you can use Advil and Tylenol for pain - and stop any narcotics.
- Then get permission to put a long cotton T shirt between yourself and the garment.
- If you had laser or vaser liposuction, it is possible the itching is from heat damage to the nerves but usually it is caused by the medicines or the material in the garment.
Always see a Board Certified Plastic Surgeon. Best wishes - Elizabeth Morgan MD PHD FACS
You might also like...
Itchy after Liposuction
There are a few possibilities as to the cause: 1) your pain med may be making you itch. This can happen even with no rash, 2) something touching your skin or that was put on your skin is making you itch (antiseptic placed at the time of surgery, the garment, etc.,) Usually this will give you a rash. 3) itch nerves are starting to come out of shock and are over reacting. These can be treated with medications like Elavil or GABApentin.
Contact your doctor and report your problem and lack of results with the current recommendations to get relief. Be insistent if you have to be.
All the best.
Itching after lipo
Ask your surgeon for a prescription for Vistaril. It may work better than Benadryl. Ask your treating surgeon if they would be okay with you using hydrocortisone lotion.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.